EconPapers    
Economics at your fingertips  
 

Stock Price Distributions with Stochastic Volatility: An Analytic Approach

Elias M Stein and Jeremy Stein

The Review of Financial Studies, 1991, vol. 4, issue 4, 727-52

Abstract: We study the stock price distributions that arise when prices follow a diffusion process with a stochastically varying volatility parameter. We use analytic techniques to derive an explicit closed-form solution for the case where volatility is driven by an arithmetic Ornstein-Ublenbeck (or AR1) process. We then apply our results to two related problems in the finance literature: (1) options pricing in a world of stochastic volatility, and (2) the relationship between stochastic volatility and the nature of "fat tailes" in stock price distributions. Article published by Oxford University Press on behalf of the Society for Financial Studies in its journal, The Review of Financial Studies.

Date: 1991
References: Add references at CitEc
Citations: View citations in EconPapers (520)

Downloads: (external link)
http://www.jstor.org/fcgi-bin/jstor/listjournal.fcg/08939454 full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:rfinst:v:4:y:1991:i:4:p:727-52

Ordering information: This journal article can be ordered from
https://academic.oup.com/journals

Access Statistics for this article

The Review of Financial Studies is currently edited by Itay Goldstein

More articles in The Review of Financial Studies from Society for Financial Studies Oxford University Press, Journals Department, 2001 Evans Road, Cary, NC 27513 USA.. Contact information at EDIRC.
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2025-03-31
Handle: RePEc:oup:rfinst:v:4:y:1991:i:4:p:727-52